Alert archive / Nebraska / Tornado Warnings in 2019

Tornado Warning 4, NWS Hastings, NE

May 17, 2019Dawson County, Nebraska

NWS Hastings, NE issued this tornado warning at May 17, 2019, 7:40 PM CDT for Dawson County, Nebraska. It was in force for 65 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2019, 7:40 PM CDT (00:40 UTC)
Expired
May 17, 2019, 8:45 PM CDT
In force
65 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Observed
Hail
2.5 in

County Dawson County, NE

The radar

The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 7:40 PM CDTHAIL 2.51 E Farnam, NECORRECTS PREVIOUS HAIL REPORT FROM 1 E FARNAM. HAIL OCCURRED W OF FARNAM. SEE LSR FROM NWS NORTH PLATTE.
May 17, 7:40 PM CDTHAIL 2.51 E Farnam, NEDELAYED REPORT VIA SOCIAL MEDIA. HAIL WAS SLIGHTLY MELTED AT THE TIME OF THE REPORT.
May 17, 7:52 PM CDTHAIL 12 Nne Cozad, NEREPORTED AT 421 AND NEWELL.
May 17, 7:54 PM CDTTORNADO1 N Cozad, NELARGE TORNADO JUST NORTH OF COZAD.
May 17, 7:55 PM CDTHAIL 1.753 Sw Willow Island, NEFROM 7:55 TO 8:05 PM.
May 17, 7:55 PM CDTHAIL 1.756 Sw Willow Island, NESPOTTER NETWORK REPORT.
May 17, 7:55 PM CDTTORNADO2 Nne Cozad, NEWAS ON THE PHONE WITH LAW ENFORCEMENT FOR HAIL, WHEN THEY GOT A REPORT OVER THE RADIO OF A TORNADO TOUCHING DOWN.
May 17, 7:59 PM CDTHAIL 1Gothenburg, NE
May 17, 8:06 PM CDTTORNADO2 E Cozad, NETORNADO ON GROUND KICKING UP LOTS OF DUST AND DEBRIS.
May 17, 8:09 PM CDTTORNADO8 Ne Cozad, NETORNADO DAMAGE REPORTED AT THIS LOCATION.
May 17, 8:13 PM CDTHAIL 2Farnam, NEPICTURE VIA SOCIAL MEDIA.
May 17, 8:21 PM CDTTORNADO8 W Eddyville, NESPOTTER NETWORK REPORT OF RAIN WRAPPED TORNADO. LOCATION IS APPROXIMATE.
May 17, 8:23 PM CDTTSTM WND DMG7 W Eddyville, NETREE DAMAGE. LIKELY TORNADO DAMAGE.
May 17, 8:35 PM CDTTORNADO2 E Cozad, NEDAMAGE REPORTED TO PIVOT, FLAG POLE, TREES, AND POWER POLES NEAR THE COZAD CEMETERY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 2:59 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

666 
WFUS53 KGID 180040
TORGID
NEC047-180145-
/O.NEW.KGID.TO.W.0004.190518T0040Z-190518T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
740 PM CDT Fri May 17 2019

The National Weather Service in Hastings has issued a

* Tornado Warning for...
  Western Dawson County in south central Nebraska...

* Until 845 PM CDT.

* At 737 PM CDT, a confirmed tornado was located 7 miles southwest of
  Willow Island, or 20 miles west of Lexington, moving northeast at
  30 mph.

  HAZARD...Damaging tornado and tennis ball size hail.

  SOURCE...Weather spotters confirmed tornado. At 733 PM CDT Trained 
           weather spotters reported a tornado 8 miles east 
           northeast of Farnam

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Cozad and Willow Island around 755 PM CDT.

A second possible tornado is also tracking towards Farnam.

This includes Interstate 80 between mile markers 211 and 228.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

&&

LAT...LON 4105 10006 4104 9962 4070 9999 4070 10022
      4088 10023
TIME...MOT...LOC 0037Z 221DEG 25KT 4079 10013 

TORNADO...OBSERVED
HAIL...2.50IN

$$

Wesely
6 follow-up statements
872 
WWUS53 KGID 180052
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
752 PM CDT Fri May 17 2019

NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
752 PM CDT Fri May 17 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR WESTERN
DAWSON COUNTY...
    
At 749 PM CDT, a confirmed tornado was located near Cozad, or 15 
miles northwest of Lexington, moving northeast at 25 mph. A second 
possible tornado is near Farnam

HAZARD...Damaging tornado and three inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Strong rotation is directly overhead Interstate 80 near Cozad. Folks 
in Cozad need to take shelter now! A second tornado is possible 
northeast of Farnam. Both tornadoes are moving northeast at 25 mph.

This includes Interstate 80 between mile markers 211 and 228.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4105 10006 4104 9962 4070 9999 4070 10022
      4088 10023
TIME...MOT...LOC 0049Z 236DEG 22KT 4087 10002 

TORNADO...OBSERVED
HAIL...3.00IN

$$

Thies
387 
WWUS53 KGID 180101
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
801 PM CDT Fri May 17 2019

NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
801 PM CDT Fri May 17 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR WESTERN
DAWSON COUNTY...
    
At 758 PM CDT, a confirmed tornado was located near Cozad, or 13 
miles northwest of Lexington, moving northeast at 25 mph. Another 
possible tornado was located 5 miles northeast of Farnam.

HAZARD...Damaging tornado and three inch hail.

SOURCE...Weather spotters confirmed tornado. At 754 PM CDT multiple 
         trained spotters reported a large and dangerous tornado 1 
         mile north of Cozad.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will affect Cozad, then remain over 
mainly rural areas of western Dawson County.

This includes Interstate 80 between mile markers 211 and 228.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4105 10006 4104 9962 4070 9999 4070 10022
      4088 10023
TIME...MOT...LOC 0058Z 236DEG 22KT 4090 9995 

TORNADO...OBSERVED
HAIL...3.00IN

$$

Thies
903 
WWUS53 KGID 180112
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
812 PM CDT Fri May 17 2019

NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
812 PM CDT Fri May 17 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN DAWSON COUNTY...
    
At 809 PM CDT, a confirmed tornado was located 9 miles northeast of 
Cozad, or 15 miles northwest of Lexington, moving northeast at 30 
mph. Another possible tornado is just southwest of Cozad, also 
moving northeast.

HAZARD...Damaging tornado and three inch hail.

SOURCE...Weather spotters confirmed tornado. At 810 PM CDT, trained 
         weather spotters reported damage 8 miles northeast of Cozad.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will affect Cozad, then remain over 
mainly rural areas of western Dawson County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

&&

LAT...LON 4105 10006 4104 9962 4076 9992 4079 10013
      4089 10015
TIME...MOT...LOC 0112Z 226DEG 24KT 4098 9987 

TORNADO...OBSERVED
HAIL...3.00IN

$$

Thies
388 
WWUS53 KGID 180122
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
822 PM CDT Fri May 17 2019

NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
822 PM CDT Fri May 17 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN DAWSON COUNTY...
    
At 820 PM CDT, a confirmed tornado was located near Eddyville, or 17 
miles north of Lexington, moving northeast at 45 mph. Another area 
of rotation was located 3 miles northwest of Cozad, moving north.

HAZARD...Damaging tornado and three inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Dawson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4092 9975 4088 9998 4092 10005 4105 10006
      4104 9962
TIME...MOT...LOC 0120Z 231DEG 39KT 4103 9973 

TORNADO...OBSERVED
HAIL...3.00IN

$$

Thies
609 
WWUS53 KGID 180133
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
833 PM CDT Fri May 17 2019

NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
833 PM CDT Fri May 17 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTH
CENTRAL DAWSON COUNTY...
    
At 832 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Oconto, or 16 miles north of
Lexington, moving northeast at 40 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Dawson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4093 9974 4092 9989 4095 10002 4105 10003
      4104 9962
TIME...MOT...LOC 0132Z 231DEG 33KT 4100 9986 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

Thies
138 
WWUS53 KGID 180143
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
843 PM CDT Fri May 17 2019

NEC047-180152-
/O.EXP.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
843 PM CDT Fri May 17 2019

...THE TORNADO WARNING FOR NORTH CENTRAL DAWSON COUNTY WILL EXPIRE AT
845 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Hastings.

LAT...LON 4093 9974 4092 9989 4095 10002 4105 10003
      4104 9962
TIME...MOT...LOC 0142Z 221DEG 25KT 4105 9980 

$$

Thies

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 17, 6:21 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 17, 6:21 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
621 PM CDT Fri May 17 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 354 PM CDT Fri May 17 2019

Outside of a few isolated showers earlier this morning, things up
to  through 3 PM had been pretty quiet. Aloft, we're sitting
under southwesterly flow, set up between the main low working to
the Rockies and lower amplitude ridging extending from the
southeastern CONUS up through MN/Dakotas border area. Looking at
the surface, really hasn't been any surprises with where features
have set up. The warm front pushed north as expected, set up just
north/northwest of the CWA boundary, resulting in gusty south
winds today. Gusts of 30-40 MPH have been common. The main sfc low
sits over eastern CO, with the dryline near the KS/CO border.
Currently have a narrow line of elevated convection quickly
working its way northeast across western portions of the CWA, but
these just look to be hailers/wind producers. Expect that activity
to keep trekking through the area. Main concern for more notable
severe weather continues to focus on the activity just off to our
west, with storms developing over wrn KS and more eventually
northward into SWrn NE as the cap continues to weaken. Most recent
models continue to show what was hinted at the past couple days,
that the brunt of the more sfc-based severe weather would be
confined to an overall small portion of our CWA...generally west
of a Greeley-Kearney-Alma NE line...and a Tornado Watch is
currently in effect for that area.

Models showing the activity that affects our west-northwestern CWA
sliding off to our north-northeast later this evening, with the
potential for additional activity developing across our
southeastern areas...along the sfc cold front pushing east and the
edge of the increasing LLJ. Doens't look like this activity would
stick around too long before pushing off to the east...and it's
quite possible the entire CWA is precip-free by sunrise Saturday.

Through the daytime hours on Saturday, expecting dry conditions
through at least midday, with thunderstorm chances returning for
the afternoon hours. The past few days, models had been in pretty
good agreement showing the cold front clearing the area, pushing
the best potential for any storms/severe weather out of the CWA.
Most recent models show that not necessarily being the case. The
southeastern third of the CWA will have the potential to see
thunderstorms tomorrow afternoon/evening, some of which could be
severe. If models keep trending that way, wouldn't be surprised to
see the SPC Marginal/Slight risks expanded.

.LONG TERM...(Sunday through Friday)
Issued at 354 PM CDT Fri May 17 2019

The forecast for the long term period starts off dry. Currently
have  the Sunday daytime period dry and into the evening, and
depending on the model, the entire nighttime period may be dry.
Models are showing the area being affected by shortwave ridging
aloft, set up between the system departing into the Great Lakes
area and another low pressure system moving into the central
Rockies. In the wake of Saturday's frontal passage, expecting
Sunday to be breezy out of the northwest...at least through
midday, then the pressure gradient starts to relax. Will be the
first notably cooler day (esp compared to today), with forecast
highs only in the mid 50s north to mid 60s in the south.

Looking ahead to the new work week, it's still looking to be an
active period. Next chance for precipitation spreads from west to
east as early as late Sunday night, as larger scale lift ramps up
across the region out ahead of this next upper level low. Models
showing this system pushing through on Tuesday, with another break
in activity looking to come on Wednesday. Next round of periodic
chances for storms moves back in for Thursday and Friday. While
there is at least a bit of instability to keep a thunder mention
going Mon/Tues, more appreciable instability doesn't look to build
back in until mid-late week. Along with it being a wet pattern,
it's looking to be a cool start to the week, with Monday the
overall coolest...forecast highs are in the 50s for most of the
CWA. Should see gradually warming temps through midweek, with
highs in the 70s to lower 80s by the time Thursday rolls around.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday)
Issued at 616 PM CDT Fri May 17 2019

First round of showers/tstms should be through the terminals by
issuance time but models show another round possible as surface
front approaches around midnight or shortly after. Until then
winds should remain gusty out of the south before switching to the
west and then NW. Last forecaster included LLWS for a few hours
tonight and this still looks good. More tranquil conditions
expected for the daytime Sat.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...ADP
LONG TERM...ADP
AVIATION...Ewald
Hazardous weather outlook, May 17, 3:16 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
316 PM CDT Fri May 17 2019

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
316 PM CDT Fri May 17 2019

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Severe thunderstorms will be possible across the entire outlook
area late this afternoon through this evening, with best chances
primarily west of a line from Cambridge to Kearney to Greeley,
Nebraska. Especially in that area, very large hail to the size of
baseballs, wind gusts to around 70 MPH, and perhaps a few
tornadoes will be possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are possible Saturday afternoon and
evening, with a small chance for severe weather primarily east of
Highway 281 across both south central Nebraska and north central
Kansas.

Periodic thunderstorm chances return to the forecast from Monday
afternoon through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed late this afternoon and
evening, especially west of a line from Cambridge to Kearney to
Greeley. Any reports of hail, damaging wind gusts or tornadoes
would be appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, May 17, 4:37 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
437 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             2 W ELM CREEK           40.72N 99.42W
05/17/2019  E0.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            SPOTTER NETWORK REPORT.

&&

MANGELS
Local storm report, May 17, 5:28 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
528 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             ELM CREEK               40.72N 99.37W
05/17/2019  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

            DELAYED REPORT FROM FACEBOOK. TIME ESTIMATED
            FROM RADAR.

&&

MANGELS
Local storm report, May 17, 6:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND GST     ORD AIRPORT             41.62N 98.95W
05/17/2019  M55 MPH          VALLEY             NE   ASOS

&&

MANGELS
Local storm report, May 17, 7:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TORNADO          2 NE FARNAM             40.72N 100.19W
05/17/2019                   DAWSON             NE   PUBLIC

            BRIEF TORNADO TOUCHDOWN. JUST NORTHEAST OF
            FARNAM. EXACT LOCATION UNCERTAIN.

&&

MANGELS
Local storm report, May 17, 7:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TORNADO          1 NE FARNAM             40.72N 100.20W
05/17/2019                   DAWSON             NE   PUBLIC

            TORNADO DAMAGE REPORTED TRESS AND POWER
            LINES DOWN IN THE ROAD, LAW ENFORCEMENT HAS
            ROAD BLOCKED EAST AND WEST BOUND.

0735 PM     TORNADO          1 E FARNAM              40.71N 100.20W
05/17/2019                   DAWSON             NE   PUBLIC

            TORNADO DAMAGE REPORTED TREES AND POWERLINES
            DOWN.

&&
Local storm report, May 17, 7:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TORNADO          8 ENE FARNAM            40.76N 100.09W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            CONE TORNADO.

&&

MANGELS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:36 PM CDTSevere Thunderstorm WarningGIDSherman, Valley54 min
May 17, 9:40 PM CDTSevere Thunderstorm WarningGIDDawson65 min
May 17, 10:22 PM CDTTornado WarningGIDValley24 min
May 17, 10:45 PM CDTSevere Thunderstorm WarningGIDDawson45 min
May 17, 11:13 PM CDTSpecial Weather StatementGIDThayer47 min
May 17, 11:37 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer23 min
May 17, 11:41 PM CDTSevere Thunderstorm WarningGIDSherman, Valley52 min
May 18, 12:58 AM CDTSpecial Weather StatementGIDNuckolls, Thayer62 min

Nearby

Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.